It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=Redhead23]As far as "insulin doesn't kill diabetics" is concerned - insulin DOES kill diabetics if used in the wrong dosage. Ditto for blood pressure medications and Ritalin. As with all meds you need to get the dosage right, and adapt it to the circumstances. People can indeed outgrow AD/HD (especially the hyperactivity) but many don't.[/QUOTE]

Yes, perfect answer, this is yet another reason to be leary of such meds as Ritalin. Here's where theory and real biology part ways. As far as insulin, this is fairly easy to control because of being able to accurately measure blood sugar levels, not only in the docs office but with home meters. Same with blood pressure. Can we say the same about dopamine? Where's the measure/monitoring? How much Ritalin is enough? Too little? Too much? They don't know, simple as that. And now with the advent of Strattera, they are saying that maybe it isn't dopamine after all!!.....maybe they just need a quarter to buy a clue?

When they play with the brain without accuracy, they play with fire. The brain not only is our emotional/thinking base, but is involved in many of the body's biological functions. Cripple that and the body will someday follow.

My whole point is that there are large health risks involved. Death isn't the only thing. Recent studies show actual changes in the brain over time of Ritalin/stimulant medication users simular to cocaine users. Stimulants are bad for the heart, blood pressure, hormone production, eyes and the liver, this is only a small example. So if it's worth that much to get more tasks done and keep up with the Jones', then I guess I have nothing more to say but good luck to you because you'll need it.

Once good health of mind and body are gone, there's the tradegy of it. Death isn't the only bad thing that can happen. But everyone here has to make the choice and hopefully everything will be alright.

Cammy, I wish you well. I think yes, your son could recover his confidence, provided he has the teacher and parents behind him. My nephew was on Adderall, then Strattera, both gave him different side effects that continued for quite awhile, so finally his parents had enough and took him off drugs completely. He seems to have a gem of a teacher this year, he got an award and has alot of confidence now....he also seems happier. So I guess it is possible, to answer your question......anyway, best wishes for your son and good luck.





All times are GMT -7. The time now is 11:36 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!